MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported conflicting results with the binaxnow covid-19 antigen self-test performed on (b)(6) 2024.The first test generated a negative result.The second test generated a positive result.Confirmation testing was not performed.Although requested, no additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
Fda udi : (b)(4).Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot: 228694 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot: 228694 and test base part number 195-430wl/ 224821.The lot met the required release specifications.A review of the complaints reported false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 228694 showed that the complaint rate is 0.000358%.A review of the complaints reported false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot: 228694 showed that the complaint rate is 0.000179%.Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could have possibly been related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key18908392
Report Number1221359-2024-00270
Device Sequence Number7589160
Product Code QKP
UDI-Device Identifier00811877011729
UDI-Public00811877011729
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/15/2024
Device Catalogue Number195-180
Device Lot Number228694
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale